# SDR 2003FA0000995

- Difficulty date: August 26, 2003
- Submitted: October 1, 2003
- Operation: General aviation
- Aircraft: N277DT
- Make and model: Scwzer 269D
- Aircraft serial: 0028
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Shaft
- Part number: 269A510351
- Part serial: S2389
- Condition: Worn
- Location: M/R Transmission
- Component: Transmission
- Component part number: 269A517527
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

OPERATOR NOTICED CLUNK NOISE WHILE ROTATING DRIVE SYSTEM ON PREFLIGHT.  NOISE WAS FROM THE M/R TRANS.  DISASSEMBLY OF BOLT DRIVE SYSTEM REVEALED A LOOSE UPPER PULLEY STACK UP DUG TO LOOSE AFT PINION NUT WITH ALL THE ASSOCIATING FRETTING DAMAGE OF UPER PULLEY HUB AND BEARINGS.  M/R TRANS WAS REMOVED AND DISASSEMBLED.  PINION SHAFT BEARING RETAINER NUT WAS FOUND TO BE LOOSE AND THE OUTER PINION BEARINGS INNER RACE HAD BEGAN SPINNING ON THE PINION SHAFT JOURNAL.  THE UPPER PULLEY AFT PINION NUT HAS HISTORY OF LOOSENING AND IS CHECKED AT 100 HOR INTERVALS BUT THIS ONE HAD BEEN COMING LOOSE TOO SOON (80 HRS FROM LAST TORQUE) FIRST OCCUR ON THE PINION SHAFT BRG NUT PROBLEM.
